MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME; CYSTOTOME

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME; CYSTOTOME
Catalog Number 8065425120
Medical Device Problem Codes Dull, Blunt (2407); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a cataract surgery an ophthalmic cystotome and cannula had burr on it and it could not penetrate through the capsular bag.The procedure was completed with another product.There was no patient harm reported.
 
Additional Manufacturer Narrative
Two opened cystitome and cannula (c&c) cannulas in bodies and lids were received, the samples were visually inspected and found to be nonconforming, the cannulas had damaged tips.The samples were visually inspected for cannula burr and were found to be conforming.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The returned samples are visually non-conforming with the tips of the cystitome damaged; therefore, a blunt needle was confirmed; however, how and when the tips of the cystitome became damaged could not be determined and a root cause for the reported issue could not be determined.The samples were found to be conforming for the report of burred tips, therefore a burred tip as described in the complaint was not confirmed and the root cause could not be confirmed.The cannulas were found conforming for burrs; however, the exact root cause for the damaged tip samples is unknown, therefore specific action with regards to this complaint cannot be taken.An acceptance quality limit (aql) sampling is performed to ensure that the product meets release acceptance criteria.Any nonconformance, such as the damaged tips exhibited on the returned opened samples is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME
Common Device Name
CYSTOTOME
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16012966
Report Number2523835-2022-00463
Device Sequence Number7341094
Product Code HNY
UDI-Device Identifier00380654251202
UDI-Public00380654251202
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065425120
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown